MAUDE Adverse Event Report: US SURGICAL PUERTO RICO GIA; STAPLER, SURGICAL

US SURGICAL PUERTO RICO GIA; STAPLER, SURGICAL
Model Number GIA8048S
Medical Device Problem Codes Failure to Align (2522); Fail-Safe Problem (2936)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted no abnormalities.The single-use loading unit (sulu) displayed a full complement of staples.The interlock was engaged.Microscopic inspection of the knife blade displayed no damage.Functional testing found, when the sulu was reset and loaded into the instrument, that the sulu unloaded and loaded repeatedly without difficulty.The sulu and instrument were applied to test media with acceptable results.The firing knob of the instrument retracted and advanced properly without difficulty.The knife cut completely and cleanly and the staple line was properly formed.It was reported that there was difficulty with the hinge pin alignment and that the interlock was premature.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur when there is improper loading of the cartridge.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: hold the single-use loading unit (sulu) by the proximal end tabs and insert into the cartridge fork at a 30 to 45 degree angle from the distal end down until the unit snaps in place.The shipping wedge is removed after the sulu is fully loaded.The sulu will float up and down in its final position.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, in a laparoscopic right hemicolectomy, during colonic anastomosis using the two firing method, the lock cover of the knife was elevated when the product was opened, so the device could not be closed.The hinge pin could not be secured in position as usual and the white flag interlock was already engaged.Another device from another lot was used to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
GIA
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19519691
Report Number2647580-2024-02572
Device Sequence Number18277965
Product Code GAG
UDI-Device Identifier10884523007282
UDI-Public10884523007282
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K221013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberGIA8048S
Device Catalogue NumberGIA8048S
Device Lot NumberP0C1343KY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2024
Supplement Date Received by Manufacturer08/02/2024
Initial Report FDA Received Date06/12/2024
Supplement Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale